Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Detroit, MI

September 1, 2021

NWS Detroit, MI issued this small craft advisory at Sep 1, 2021, 3:38 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 3:38 AM EDT (07:38 UTC)
Expired
Sep 2, 2021, 4:00 AM EDT
In force
24 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

821 
WHUS73 KDTX 010738
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
338 AM EDT Wed Sep 1 2021

LEZ444-011945-
/O.NEW.KDTX.SC.Y.0048.210901T0738Z-210901T2000Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
338 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...Expect sustained winds up to 19 knots from the 
  northeast with gusts up to 26 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 11 AM EDT 
  Wednesday with the largest waves expected around 12 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-011945-
/O.NEW.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
338 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT THURSDAY...

* WHAT...Expect sustained winds up to 20 knots from the north 
  with gusts up to 25 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 6 PM EDT 
  Wednesday with the largest waves expected around 7 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
408 
WHUS73 KDTX 011243
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
843 AM EDT Wed Sep 1 2021

LCZ460-020215-
/O.EXB.KDTX.SC.Y.0048.210901T1243Z-210902T0800Z/
Lake St Clair-
843 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WHAT...Expect sustained winds up to 18 knots from the north with
  gusts up to 25 knots. The largest significant waves will be 2 
  feet with a potential maximum wave height of 3 feet.

* WHERE...Lake St Clair.

* WHEN...The maximum winds are expected around 7 PM EDT Wednesday
  with the largest waves expected around 9 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ444-012000-
/O.CON.KDTX.SC.Y.0048.000000T0000Z-210901T2000Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
843 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 19 knots from the northeast
  with gusts up to 25 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 9 AM EDT 
  Wednesday with the largest waves expected around 8 AM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-020215-
/O.CON.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
843 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT THURSDAY...

* WHAT...Expect sustained winds up to 20 knots from the north with
  gusts up to 25 knots. The largest significant waves will be 5 
  feet with a potential maximum wave height of 7 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 4 PM EDT 
  Wednesday with the largest waves expected around 7 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
596 
WHUS73 KDTX 011938
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
338 PM EDT Wed Sep 1 2021

LHZ441-020215-
/O.EXA.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/
Port Austin to Harbor Beach MI-
338 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WHAT...Expect sustained winds up to 18 knots from the north 
  with gusts up to 19 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 4 PM EDT 
  Wednesday with the largest waves expected around 6 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ444-020200-
/O.EXT.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
338 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 18 knots from the 
  northeast with gusts up to 21 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 4 PM EDT 
  Wednesday with the largest waves expected around 3 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-020200-
/O.EXT.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/
Lake St Clair-
338 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 17 knots from the north with
  gusts up to 22 knots. The largest significant waves will be 2 
  feet with a potential maximum wave height of 3 feet.

* WHERE...Lake St Clair.

* WHEN...The maximum winds are expected around 8 PM EDT 
  Wednesday with the largest waves expected around 5 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-443-020215-
/O.CON.KDTX.SC.Y.0048.210901T2000Z-210902T0800Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
338 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...Expect sustained winds up to 21 knots from the north 
  with gusts up to 24 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 5 PM EDT 
  Wednesday with the largest waves expected around 7 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS73 KDTX 020147
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
947 PM EDT Wed Sep 1 2021

LEZ444-020300-
/O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
947 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Northerly winds will continue to weaken late tonight and
overnight and will remain light through Thursday. 

$$

LCZ460-020300-
/O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0200Z/
Lake St Clair-
947 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Northerly winds will continue to weaken late tonight and
overnight and will remain light through Thursday. 

$$

LHZ441>443-020800-
/O.CON.KDTX.SC.Y.0048.000000T0000Z-210902T0800Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
947 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WHAT...Expect sustained winds up to 16 knots from the north 
  with gusts up to 21 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 9 PM EDT 
  Wednesday with the largest waves expected around 9 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
545 
WHUS73 KDTX 020757
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
357 AM EDT Thu Sep 2 2021

LHZ441>443-020900-
/O.EXP.KDTX.SC.Y.0048.000000T0000Z-210902T0800Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
357 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Northerly winds and waves have weakened overnight and will remain
below criteria today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 11:59 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 31, 11:59 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1159 PM EDT Tue Aug 31 2021

.AVIATION...

High pressure anchored over the upper great lakes ensures benign
weather for aviation this taf period. A drier and increasingly
stable environment will exist within prevailing northeast flow. A
few pockets of cloud with bases near 5000 ft may exist at times into
the early morning hours, but confidence in expansion of lower cloud
remains low owing to the higher magnitude of dry air and shallow
moisture flux. This precludes any mention attm. Limited coverage of
diurnal cu expected Wednesday. Wind speed above 10 knots from the
northeast for the afternoon and early evening hours.

.DTW THRESHOLD PROBABILITIES...

* None

&&

.PREV DISCUSSION...
Issued at 341 PM EDT Tue Aug 31 2021

DISCUSSION...

Se Mi will remain under a period of cool and dry air advection under
northerly flow over the next couple days. This is occurring between
the remnants of Ida which will lift into the Mid Atlantic tomorrow
and high pressure expanding into the northern Great Lakes. The loss
in diurnal clouds this evening and slow departure of a high cloud
deck to the east will result in a gradual clearing tonight. The
northerly gradient will still offer some limitation on nocturnal
cooling potential, suggesting nighttime mins mainly in the mid/upper
50s tonight. There will be a good 3 to 4 degree drop in 925mb temps
on Wednesday. Even with some limited diurnal cu, this will suppress
afternoon highs to the 70s. There will be a reinforcing shot of deep
layer dry air arriving from the north-northeast Wed night into
Thursday that will support outright sunny conditions and clear
nights. After daytime highs top out in the 70s both Thurs and Fri, a
weaker gradient within a very dry ambient airmass will support some
cool nights Wed and Thurs, with mins down into the 40s in outlying
areas not out of the question.

Enhanced mid level ridging across the Great Lakes region late week
will break down over the weekend as numerous short wave impulses
traverse the northern tier of the US within the base of an upper low
over central Canada. There are timing/amplitude variances within the
model spectrum as would be expected this far out. Recent trends do
suggest that moisture and instability will be limited across Lower
Mi. So the chances of precip will remain low (<30 percent) at this
time. There is growing consensus among the medium range model suite
in upper level troughing becoming established across the Great Lakes
toward the end of the forecast period, suggesting a cooling trend by
early next week.

MARINE...

High pressure centered over Ontario has built southward over the
region and will hold for the next few days. Initially, the southward
expansion of the high will be blocked by the remnants of Ida moving
up through the eastern Ohio Valley, but Ida will shift east
Wednesday allowing the ridge to strengthen over the Great Lakes
through Thursday. Wind gusts will largely stay under 20 knots
through the end of the week but wind direction may lead to some
minor issues mid week. Northerly winds will veer to northeasterly on
Wednesday. The onshore flow Wednesday and Wednesday night could lead
to some higher waves exceeding 3 feet building along the shoreline
which may necessitate a small craft advisory.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....MR
DISCUSSION...SC
MARINE.......DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 31, 4:08 AM EDT, 23 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
408 AM EDT Tue Aug 31 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-010815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
408 AM EDT Tue Aug 31 2021

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
408 AM EDT Tue Aug 31 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Small Craft Advisory may be needed late Wednesday and Wednesday
night for southern Lake Huron and the Michigan Waters of Lake Erie.
Gusty wind from the northeast is possible as the remnants of Ida pass
through the Tennessee Valley to the mid Atlantic.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:40 AM EDTBeach Hazards StatementDTXHuron, Saint Clair, Sanilac18 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.